Alert archive / Arizona / Wind Advisories in 2019
Wind Advisory 1, NWS Tucson, AZ
NWS Tucson, AZ issued this wind advisory at Jan 20, 2019, 2:08 PM MST for 4 counties in Arizona. It took effect at Jan 21, 2019, 11:00 AM MST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jan 20, 2019, 2:08 PM MST (21:08 UTC)
- In effect from
- Jan 21, 2019, 11:00 AM MST
- Expired
- Jan 21, 2019, 7:00 PM MST
- In force
- 8 hr
- Issued by
- NWS Tucson, AZ
Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pinal County, AZ
The radar
The Tucson radar (KEMX), 108 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 12:00Z, 9.1 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3665 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -85 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
364 WWUS75 KTWC 202108 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 208 PM MST Sun Jan 20 2019 AZZ510>512-211215- /O.NEW.KTWC.WI.Y.0001.190121T1800Z-190122T0200Z/ White Mountains of Graham and Greenlee Counties- Galiuro and Pinaleno Mountains-Chiricahua Mountains- Including the cities of Hannagan Meadow, Mount Graham, and Chiricahua NM 208 PM MST Sun Jan 20 2019 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 7 PM MST MONDAY... The National Weather Service in Tucson has issued a Wind Advisory, which is in effect from 11 AM to 7 PM MST Monday. * IMPACTS...Strong winds can create hazardous driving conditions, especially for those with high profile vehicles. Loose and unsecured outdoor objects may also be blown around. * TIMING...Late Monday morning into early Monday evening. * WINDS...West to northwest sustained winds increase through the afternoon, peaking 20 to 25 mph across the valleys with 30 to 40 mph in the mountains. Gusts may approach 50 mph at the higher mountain elevations. * For a detailed view of the hazard area...visit weather.gov/Tucson and click on the Detailed Hazards Icon PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph or greater are expected in the valleys...or 35 mph or greater above 5000 feet. Higher gusts are also likely. This could make driving difficult...especially for high profile vehicles. Use extra caution. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
4 follow-up statements
501 WWUS75 KTWC 202327 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 427 PM MST Sun Jan 20 2019 AZZ510>512-211200- /O.CON.KTWC.WI.Y.0001.190121T1800Z-190122T0200Z/ White Mountains of Graham and Greenlee Counties- Galiuro and Pinaleno Mountains-Chiricahua Mountains- Including the cities of Hannagan Meadow, Mount Graham, and Chiricahua NM 427 PM MST Sun Jan 20 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 7 PM MST MONDAY... * IMPACTS...Strong winds can create hazardous driving conditions, especially for those with high profile vehicles. Loose and unsecured outdoor objects may also be blown around. * TIMING...Late Monday morning into early Monday evening. * WINDS...West to northwest 30 to 40 mph with gusts of 50 mph. * For a detailed view of the hazard area...visit weather.gov/Tucson and click on the Detailed Hazards Icon PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 35 mph or greater are forecast above 5000 feet. Higher gusts are also likely. This could make driving difficult...especially for high profile vehicles. Use extra caution. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
046 WWUS75 KTWC 210911 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 211 AM MST Mon Jan 21 2019 AZZ508-509-212000- /O.EXA.KTWC.WI.Y.0001.190121T1800Z-190122T0200Z/ Eastern Cochise County below 5000 feet-Upper Gila River Valley- Including the cities of Willcox, Clifton, and Safford 211 AM MST Mon Jan 21 2019 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST THIS EVENING... The National Weather Service in Tucson has issued a Wind Advisory, which is in effect from 11 AM this morning to 7 PM MST this evening. * IMPACTS...Strong winds can create hazardous driving conditions, especially for those with high profile vehicles. Loose and unsecured outdoor objects may also be blown around. * TIMING...Late this morning into early this evening. * WINDS...West to northwest 30 to 40 mph with gusts of 45 mph. * For a detailed view of the hazard area...visit weather.gov/Tucson and click on the Detailed Hazards Icon PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 35 mph or greater are likely. Higher gusts are also likely. This could make driving difficult...especially for high profile vehicles. Use extra caution. && $$ AZZ510>512-212000- /O.CON.KTWC.WI.Y.0001.190121T1800Z-190122T0200Z/ White Mountains of Graham and Greenlee Counties- Galiuro and Pinaleno Mountains-Chiricahua Mountains- Including the cities of Hannagan Meadow, Mount Graham, and Chiricahua NM 211 AM MST Mon Jan 21 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST THIS EVENING... * IMPACTS...Strong winds can create hazardous driving conditions, especially for those with high profile vehicles. Loose and unsecured outdoor objects may also be blown around. * TIMING...Late this morning into early this evening. * WINDS...West to northwest 35 to 40 mph with gusts of 50 mph. * For a detailed view of the hazard area...visit weather.gov/Tucson and click on the Detailed Hazards Icon PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 35 mph or greater are forecast above 5000 feet. Higher gusts are also likely. This could make driving difficult...especially for high profile vehicles. Use extra caution. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
688 WWUS75 KTWC 211945 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 1245 PM MST Mon Jan 21 2019 AZZ508>512-220200- /O.CON.KTWC.WI.Y.0001.000000T0000Z-190122T0200Z/ Eastern Cochise County below 5000 feet-Upper Gila River Valley- White Mountains of Graham and Greenlee Counties- Galiuro and Pinaleno Mountains-Chiricahua Mountains- Including the cities of Willcox, Clifton, Safford, Hannagan Meadow, Mount Graham, and Chiricahua NM 1245 PM MST Mon Jan 21 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... * IMPACTS...Strong winds can create hazardous driving conditions, especially for those with high profile vehicles. Loose and unsecured outdoor objects may also be blown around. * TIMING...Gusty winds will continue to increase through the afternoon and then ease later this evening. The strongest winds in the Safford area will begin to occur after 3 pm. * WINDS...Southwest winds becoming west to northwest 25 to 40 mph with gusts to 45 mph with the highest speeds over higher terrain. * For a detailed view of the hazard area...visit weather.gov/Tucson and click on the Detailed Hazards Icon PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph or greater in the valleys and 35 mph or greater in the mountains are likely. Higher gusts are also likely. This could make driving difficult...especially for high profile vehicles. Use extra caution. && $$ Cerniglia Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
689 WWUS75 KTWC 220154 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 654 PM MST Mon Jan 21 2019 AZZ508>512-220300- /O.EXP.KTWC.WI.Y.0001.000000T0000Z-190122T0200Z/ Eastern Cochise County below 5000 feet-Upper Gila River Valley- White Mountains of Graham and Greenlee Counties- Galiuro and Pinaleno Mountains-Chiricahua Mountains- Including the cities of Willcox, Clifton, Safford, Hannagan Meadow, Mount Graham, and Chiricahua NM 654 PM MST Mon Jan 21 2019 ...WIND ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING... Although strong and gusty northwest winds will impact the Upper Gila River Valley including Safford the next few hours, the widespread windy conditions have weakened early this evening. Therefore...The Wind Advisory will be allowed to expire at 7 PM MST. $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this wind advisory went out at Jan 20, 2:08 PM MST, 0 minutes earlier.
Area forecast discussion, Jan 20, 2:08 PM MST, 0 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 208 PM MST Sun Jan 20 2019 .SYNOPSIS...Gusty winds will develop Monday afternoon ahead of a low pressure system moving into the Four Corners region. This system will also bring much cooler temperatures Tuesday with isolated snow showers across the White Mountains. Dry conditions with a warming trend will then prevail Wednesday into next weekend. && .DISCUSSION...A strong storm system currently moving onshore near the Oregon/California border will steadily drive ESE over the next couple of days with significant impacts further north and east with lesser impacts over southern AZ. First will be the high clouds that will hinder viewing of this Super Blood Wolf Moon tonight. The sky will have a thin veil of high clouds the majority of the night which the moon will be viewable through, with areas of denser clouds that may obscure the moon at times. The highest threat of dense clouds will be after midnight which will be after the eclipse is done. All this cloud cover will clear off Monday morning. The next impact to deal with will be gusty winds developing Monday afternoon and continuing into the early evening hours. This is a strong system and if it were late spring with deeper mixing it would be quite a bit windier. Looking at all raw, sounding, MOS and ensemble (SREF) guidance points to sub wind advisory criteria with the exception of the higher elevations of the mountains to the east. At this time nudged up guidance speeds a bit eastern areas, primarily mountains and will issue a wind advisory for the eastern mountain zones at this time. If wind speeds get nudged up 3-5 kts further tonight the advisory may be expanded to nearby valley areas. Either way, a breezy afternoon especially out east. Also added a bit of blowing dust to a few eastern areas typically most susceptible to that although the precipitation we have had the last couple of months may hold that down. The other thing to note is RH's dropping into the lower 20s which will allow standing heavy grass areas to burn fairly well if started. In other words, while overall fire danger is on the lower side, the burning index will be elevated. In the NW flow on the back side of this system there is enough moisture for a few snow showers over the White Mountains Monday night into Tuesday where we have a slight chance. The NW flow will also usher in a significantly cooler air mass with high temperatures Tuesday afternoon peaking 14-19 degrees cooler than this afternoon after cool morning low temperatures. My need to watch for freezing temperatures in parts of the lower deserts, especially Wednesday morning. Thereafter we will remain in generally NW flow with heights gradually rising and as a result temperatures trending warmer. By the end of the week, high temperatures will be 3-6 degrees warmer than average which should continue into next weekend. && .AVIATION...Valid through 22/00Z. SCT-BKN clouds above 20k ft AGL becoming FEW-SCT clouds above 20k ft AGL by Monday afternoon. SFC wind generally less than 12 kts from the E/SE into Monday morning. SFC wind will increase to 15-20 kts with gusts to around 30 kts from the W/NW Monday afternoon as a disturbance passes through the state. The strongest winds will occur E of KTUS near the AZ/NM border, including the KSAD and KDUG terminals. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Dry conditions are expected across most of southeast Arizona into next Saturday, except for isolated snow showers in the White Mountains Monday night and Tuesday. Strong and gusty west to northwest winds of 15 to 25 mph and higher gusts will occur Monday afternoon and evening, especially east of Tucson. The gusty winds may cause minor fire control problems in areas of abundant dead grass. 20-foot winds will be under 15 mph at other times. && .TWC WATCHES/WARNINGS/ADVISORIES... Wind Advisory from 11 AM to 7 PM MST Monday for AZZ510>512. && PUBLIC...Cerniglia AVIATION....Carpenter FIRE WEATHER...Carpenter Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.